Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 10, 2025, 1:35 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 11, 2025, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 1:35 PM MST (20:35 UTC)
- In effect from
- Feb 11, 2025, 11:00 AM MST
- Expired
- Feb 11, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081 WWUS75 KFGZ 102035 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 135 PM MST Mon Feb 10 2025 AZZ013>017-110445- /O.NEW.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/ Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Holbrook, Heber, Show Low, Happy Jack, Williams, Forest Lakes, Greer, Springerville, Flagstaff, Snowflake, St. Johns, Winslow, Munds Park, and Pinetop 135 PM MST Mon Feb 10 2025 /135 PM MST Mon Feb 10 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mogollon Rim, Little Colorado River Valley in Navajo County, Little Colorado River Valley in Apache County, and White Mountains. * WHEN...From 11 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MAS
2 follow-up statements
008 WWUS75 KFGZ 110327 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 827 PM MST Mon Feb 10 2025 AZZ013>017-120100- /O.CON.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/ Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Springerville, Munds Park, Show Low, Pinetop, Holbrook, Greer, Snowflake, Heber, Happy Jack, Forest Lakes, Flagstaff, St. Johns, and Williams 827 PM MST Mon Feb 10 2025 /827 PM MST Mon Feb 10 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mogollon Rim, Little Colorado River Valley in Navajo County, Little Colorado River Valley in Apache County, and White Mountains. * WHEN...From 11 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ JJ
726 WWUS75 KFGZ 111023 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 323 AM MST Tue Feb 11 2025 AZZ013>017-120100- /O.CON.KFGZ.WI.Y.0002.250211T1800Z-250212T0100Z/ Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Holbrook, Winslow, Heber, Happy Jack, Snowflake, Munds Park, Williams, Pinetop, Greer, Flagstaff, Springerville, St. Johns, Show Low, and Forest Lakes 323 AM MST Tue Feb 11 2025 /323 AM MST Tue Feb 11 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Mogollon Rim, Little Colorado River Valley in Navajo County, Little Colorado River Valley in Apache County, and White Mountains. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Meola
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 10:57 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 10, 10:57 AM MST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1057 AM MST Mon Feb 10 2025 .SYNOPSIS...Above normal temperatures look to stick around a couple of more days, before cooler conditions return for the rest of the week. Precipitation chances are forecast to start as early as Wednesday, but more favorable chances look to be at the end of the week. Warm and dry conditions quickly return late this weekend/next week. && .UPDATE...A weak short wave moving across the region today brought just enough moisture for a few light snow showers across the Kiabab Plateau this morning. Have updated forecast for these showers as they move eastward across the far northern zones. A few light showers are also possible over the White Mountains later today as limited moisture is drawn in from the southwest. Today will be the warmest day of the week as a noticeable cooling trend starts. && .PREV DISCUSSION /827 AM MST/...Mostly mild weather will kick off this work-week. Widespread above normal temperatures forecast for today, before cooler temperatures begin to return Tuesday onward. This cooling trend will start off slow as the first of several waves push across the state. No moisture is expected with this initial system, but we'll see elevated southwest winds, especially across the White Mountains and eastern Rim. Wednesday...Another wave from the broad trough moving across the U.S. could bring enough moisture to drop a few showers on Wednesday. Although the NBM has been hinting at this early push of moisture the last couple of days, the ECMWF and GFS deterministic runs are starting to jump on this precipitation train too. This still isn't a favorable flow for widespread moisture in our CWA, but the majority of showers will be across higher terrain where there is an orographic influence. Thursday through Saturday...There will be a brief moment of relief from the previously mentioned short-waves, as a weak ridge builds Thursday morning/afternoon. A larger and stronger low pressure system will begin to descend along the West Coast throughout Thursday, bringing precipitation chances into northwest AZ by Thursday night. This system comes in with more force than any previous disturbance we've mentioned, but this one does start off on the warmer side. Snow levels will mostly be above 7000-7500' Thursday evening through Friday morning. As this system moves more inland and pushes closer to Arizona (Friday and Saturday), snow levels will begin to drop between 5000-6000'. Our confidence is moderate when it comes to chances for rain/snow showers for this low, but amounts are still difficult to pin-point at this time. Heaviest precipitation looks to be Friday morning/afternoon, so road conditions for your Friday commute could be slick. Sunday onward...Majority of clusters indicate a ridge building off the California Coast and moving across the Southwest through the beginning of the week. Where things begin to disagree in the extended forecast is the possibility of another trough rolling through the region. We won't dive into the weeds of this yet, but stay tuned! && .AVIATION...Monday 10/18Z through Tuesday 11/18Z...VFR conditions expected, only precipitation chances will be down around the White Mountains. Winds SW 15-20kts, gusting to 30kts, lowering to light and variable to SW 10kts overnight. Winds pick up to SW 10-15kts, gusts 20-25kts between 15 and 18Z Tuesday. OUTLOOK...Tuesday 11/18Z through Thursday 13/18Z...VFR conditions Tuesday, slight chance of snow showers towards the Chuska mountains. Winds SW 15-20kts, gusts 30kts Tuesday afternoon, SW-10kts Tuesday night. On Wednesday a chance of rain and snow showers extends from south to north during the day. VFR conditions primarily expected but MVFR to IFR is possible under snow showers. Winds SW 15-20kts, gusts 25-30kts. Rain and snow showers become likely and more widespread Thursday which means more widespread MVFR-IFR flight categories, with LIFR possible under heaviest snow showers. Winds Thursday SW 15-20kts, gusts to 30kts. && .FIRE WEATHER...Today and Tuesday...Above normal temperatures continue for today becoming closer to normal on Tuesday. A few light flurries are possible along the Arizona/Utah border this morning followed by a chance of rain and snow showers this afternoon and evening over the White Mountains area, otherwise things will be dry elsewhere today. Mostly dry conditions expected with a slight chance of light showers on Tuesday, mainly from Flagstaff eastward. Minimum RH values of 10-25% today, increasing to 15-35% on Tuesday. Southwest winds 10-20 mph gusting to 35 mph today, strengthening on Tuesday to 15-25 mph gusting to 35-45 mph. Wednesday through Friday...Below normal temperatures expected through the end of the week. Scattered rain and snow showers on Wednesday, with increasing chances late Thursday through Friday. West to southwest winds at 10-20 mph on Wednesday shifting to south on Thursday. Stronger southwest winds on Friday around 15-25 mph gusting to 35 mph, mainly along and north of the Mogollon Rim. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...MAS/Konieczny AVIATION...Bernhart FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.